Wildfire, Armstrong
- When
- April 18, 3:05 PM CST to 11:00 PM CST
- Where
- Armstrong forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
The Kilo Road Wildfire began around 1505CST about two miles west northwest of Goodnight Texas in Armstrong County. The wildfire consumed approximately four hundred and eleven acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Kilo Road Wildfire began around 1505CST about two miles west northwest of Goodnight Texas in Armstrong County. The wildfire consumed approximately four hundred and eleven acres. There was a report that one home and three other structures were threatened, however no homes or other structures were destroyed by the wildfire. There were also no reports of any injuries or fatalities. The Texas A&M Forest Service responded to the wildfire which was contained around 2300CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 18, 2:38 PM CST, 27 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
338 PM CDT Wed Apr 18 2018
.DISCUSSION...
Another dry day is store for tomorrow with elevated fire weather
conditions for some locations. This will be followed by a chance
of some widespread precipitation for Friday and Saturday.
Latest 18/12Z hi-res model and probabilistic guidance shows a
surface high developing over the upper Mississippi River Valley
in-conjunction with a surface low over the central Rockies by
tomorrow afternoon. With an upper level ridge moving over the
Panhandles in-conjunction with the lower level features, a
tightening surface gradient will setup across the western
Panhandles with some gusty south to southwest winds in the
afternoon with elevated fire weather conditions possible.
Otherwise, another dry day across the region with high temps
ranging from the mid 60s to lower 70s.
Going into the day on Friday, a southern stream upper level low
pressure system will make its way across the Four Corners region.
Some showers and some isolated thunderstorms are possible across
the far western Panhandles out ahead of the main system as the
latest log-p schematics show limited elevated convection across
the aforementioned area of around 500 J/Kg. With the system
tracking slightly slower than the previous model runs, the main
segment of the precipitation will move west to east across the
area along the perturbations within the cyclonic circulation of
the main upper level low starting late Friday night through the
day on Saturday. Elevated convection cannot be ruled out on
Saturday, but should be limited with overcast skies and cooler
temperatures limiting surface instability. QPF amounts and timing
of system will be updated as we get closer to Friday. Highs on
Friday and Saturday will drop into the 50s.
Northwesterly mid level flow will return Sunday and continue into
the remainder of the forecast period. Long range model guidance
hints at some additional precipitation along a cold front moving
through the region during the second half of the day on Tuesday
toward the end of the forecast period, but chances remain low at
this time. High temperatures will return closer to normal by early
next week.
Meccariello
&&
.FIRE WEATHER...
Elevated to critical fire weather conditions are expected through
the remainder of the afternoon hours before winds diminish this
evening.
Elevated fire weather conditions are possible across the far
western areas on Thursday, especially in the afternoon hours as
min RH values drop to between 15-20% along with southerly winds
of 15-25 kts with gusts to 30 kts in the afternoon hours.
Starting Friday, fire weather conditions should diminish as low
level moisture and precipitation should increase across the entire
area.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 37 70 42 60 40 / 0 0 10 50 70
Beaver OK 35 69 41 59 40 / 0 0 0 30 80
Boise City OK 33 69 40 52 37 / 0 0 10 70 70
Borger TX 41 69 44 58 39 / 0 0 10 50 80
Boys Ranch TX 35 73 42 61 39 / 0 0 20 60 70
Canyon TX 37 73 45 62 41 / 0 0 20 60 70
Clarendon TX 40 69 40 64 43 / 0 0 5 40 80
Dalhart TX 33 70 42 57 37 / 0 0 20 70 70
Guymon OK 36 70 42 55 40 / 0 0 5 50 70
Hereford TX 36 72 45 62 41 / 0 0 20 60 70
Lipscomb TX 36 69 42 59 43 / 0 0 0 30 80
Pampa TX 36 66 40 59 37 / 0 0 5 40 80
Shamrock TX 39 70 41 64 45 / 0 0 0 30 80
Wellington TX 39 71 41 67 46 / 0 0 0 30 80
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 6 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Donley...Gray...
Hansford...Hemphill...Hutchinson...Lipscomb...Ochiltree...
Roberts...Wheeler.
OK...Red Flag Warning until 6 PM CDT this evening for the following
zones: Beaver...Texas.
&&
16/29Hazardous Weather Outlook National Weather Service Amarillo TX 351 PM CDT Wed Apr 18 2018 OKZ001>003-TXZ001>020-191100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 351 PM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated to critical fire weather conditions are expected through this afternoon across the central and eastern Panhandles. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible on Friday, especially across the western Panhandles and on Saturday across the entire region. Probability of severe thunderstorms are low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated and critical fire weather conditions today and Thursday.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 753269.